ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community  

Go Back   ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community > TREATMENT & MANAGEMENT > Medications > Dexedrine/Dextrostat
Register Blogs FAQ Chat Members List Calendar Donate Gallery Arcade Mark Forums Read

Dexedrine/Dextrostat (dextroamphetamine)

Reply
 
Thread Tools Display Modes
  #1  
Old 12-18-17, 02:11 PM
kurwazajebista kurwazajebista is offline
Newbie
 

Join Date: Aug 2017
Location: Australia
Posts: 3
Thanks: 2
Thanked 0 Times in 0 Posts
kurwazajebista is on a distinguished road
Headaches developed after 3 months of use?

Hello,

I've been diagnosed around 6 months ago. I trialed Ritalin for a few days (too much anxiety) and Vyvanse for a month (debilitating migraines) before I was put on Dextroamphetamine.

At first it worked great. I had the usual side effects of dehydration, suppressed hunger, etc, but they didn't bother me at all. My motivation, focus and productivity all improved.

However, a few month in now and I'm finding myself dealing with 'rebound'. When the medication starts wearing off in the afternoon and evening, I start getting similar headaches that I got with Vyvanse. They get so bad that I can barely function.
Strangely, my other side effects of dehydration and suppressed hunger barely register anymore. Could this be because I've developed a tolerance?

I was taking two 5mg tablets at 8am and 12pm (max 20mg a day). Now with these headaches, I take only one 5mg in the morning. It's barely enough to keep the worst of the noise and overwhelming feelings away and I still get faint headaches.

I eat regular balanced meals, drink plenty of water, take Omega 3, magnesium, exercise to try and help the headaches. Looking for another perspective.

Is it normal for some side effects to disappear with adjustment whilst other side effects appear?

Thanks in advance!
Reply With Quote
  #2  
Old 12-19-17, 08:21 AM
Pilgrim Pilgrim is offline
ADDvanced Forum ADDvocate
 

Join Date: May 2013
Location: Australia
Posts: 2,196
Thanks: 4,183
Thanked 1,860 Times in 1,180 Posts
Pilgrim has much to be proud ofPilgrim has much to be proud ofPilgrim has much to be proud ofPilgrim has much to be proud ofPilgrim has much to be proud ofPilgrim has much to be proud ofPilgrim has much to be proud ofPilgrim has much to be proud ofPilgrim has much to be proud of
Re: Headaches developed after 3 months of use?

Side effects will change. In regards to this other issue I think there are a number of things. I’m not a dr but your dose could be to high and change your dosing times. But I wouldn’t do anything. Make sure you have plenty of water and nutrients on board. I get like this a it, try to be alone and some aspirin or something.
Reply With Quote
  #3  
Old 12-22-17, 04:18 AM
sarahsweets's Avatar
sarahsweets sarahsweets is online now
Mod-A-holic
 

Join Date: Mar 2011
Location: nj, usa
Posts: 27,131
Thanks: 5,663
Thanked 31,451 Times in 14,479 Posts
sarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond repute
Re: Headaches developed after 3 months of use?

How is your water and food intake?
__________________
President of the No F's given society.

I carried a watermelon?
Reply With Quote
Sponsored Links
  #4  
Old 12-30-17, 10:08 AM
Little Nut's Avatar
Little Nut Little Nut is offline
Forum ADDvocate
 

Join Date: Mar 2016
Location: Baton Rouge
Posts: 1,259
Thanks: 178
Thanked 1,350 Times in 781 Posts
Little Nut has much to be proud ofLittle Nut has much to be proud ofLittle Nut has much to be proud ofLittle Nut has much to be proud ofLittle Nut has much to be proud ofLittle Nut has much to be proud ofLittle Nut has much to be proud ofLittle Nut has much to be proud ofLittle Nut has much to be proud of
Re: Headaches developed after 3 months of use?

Hi Kurwa, I paraphrased your OP for my own clarification. Pls correct if I got it wrong. Also, in my case starting out on a different prescription, I would get my Doctor's approval prior to adjusting my dosing. Normally we agree on how much latitude I have at the time he writes the prescription and we discuss side effects and appropriate responses.
  • You started taking Dex a couple of months back.
  • 10mg - 8AM and 10mg - Noon.
  • Your symptom treatment was good w/ minimal acceptable side effects.
  • Recently you started experiencing serious headaches prior to your 2nd dose and at the end of the 2nd dose's effects.
  • You lowered the first dose to 5mg. It reduced the severity of the headaches, but some symptoms were not effectively being treated.

"Is it normal for some side effects to disappear with adjustment whilst other side effects appear?"

In general yes. I always looked at it as your body tries to compensate for the meds and it takes several weeks to come to a new equilibrium. Whenever I make a change to dosage or frequency I wait 2-3 weeks before evaluating the change.

As to headaches, the issue may be that 10mg doses may be too high FOR YOU or that dosing every 4 hours may be too long FOR YOU. In any event you need to dose enough to treat your symptoms and 5 mg seems to be too low to do this FOR YOU. I would talk to your Doc about changing your dosage to 7.5 mg (pill-splitting time) at 8AM and noon. If you and your Doc feel 10mg is not too much FOR YOU, then maybe try changing to 8AM and 11:30AM.

I had similar problems if my dosing frequency was too long. (I would get good symptom treatment, but I would start to get headaches, symptom issues, &/or a little hungry just before the next dose.) I cut my frequency by 30 minutes and waited a couple weeks to evaluate. It corrected the problem without new/worsened side effects.

HTH, -LN
Reply With Quote
Reply

Bookmarks


Currently Active Users Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is On
Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
Vyvanse worked great at first - 2 months later & now I can't tolerate any stimulant stars Vyvanse 8 11-07-15 08:02 AM
Starting to get really angry. 7 months off Adderall and I'm still withdrawing. ZayKayWill Adderall 38 10-20-15 02:09 PM
Remeron and headaches iamthenop Anti-Depressants 1 02-21-15 06:16 AM
Suddenly I'm getting headaches?? sioleabha Vyvanse 6 04-29-10 03:29 PM
Headaches and medication-Really need help SCTguy Ritalin 2 01-15-10 06:41 PM


All times are GMT -4. The time now is 03:10 AM.


Powered by vBulletin® Version 3.7.4
Copyright ©2000 - 2018, Jelsoft Enterprises Ltd.
(c) 2003 - 2015 ADD Forums